Fentanyl-Laced Weed Becomes a National Public Health Threat
Law enforcement in Vermont, Michigan’s poison control officials, and now the Public Health Commissioner in Connecticut voice their concerns about increasing numbers of overdose cases caused by fentanyl-laced cannabis.
With three states reporting cases of laced marijuana, the problem is slowly becoming a nationwide issue.
So, what is fentanyl?
In short, it’s an extremely potent opioid, so much so that it’s occasionally used in medical interventions for anesthesia. The scary part is — even a small drop of it can potentially lead to an overdose.
As a recreational drug, fentanyl is used in combination with almost all heavy illicit drugs such as heroin, cocaine, or methamphetamine. And now, illicit sellers have somehow found a way to use it for lacing marijuana, causing unsuspected users opioid-induced cannabis side effects.
The first overdose cases reported in Connecticut date from this summer, in July. From then onward, there are around ten overdose cases each month. Hence, law enforcement have been investigating the cases for several months now.
In Michigan, there have been 8 suspected cases since June.
Namely, the Michigan Poison and Drug Information Center started warning against illegal marijuana sellers and the threat their potentially fentanyl-laced cannabis possesses.
Fortunately, none of these suspected cases in Michigan ended in tragedy.
In Vermont, the Police have found fentanyl-laced marijuana in their region, which caused one overdose.
So, how can you recognize if your marijuana had been laced with fentanyl?
Well, you should seek immediate medical attention if you experience the following symptoms:
- Feeling dizzy
- Irritability, anxiety
- Nausea and vomiting
- Slowed breathing
How to recognize overdose in others?
- The person seems to struggle to stay conscious
- They have slow or no pulse
- Slow or non-noticeable breathing
- They look bluish, pale, or gray
- The body is limp, and the eyes are rolled back